A 40-yr-old male was admitted to the intensive care unit following blunt chest trauma. He had multiple rib fractures, bilateral pneumothoraces, and acute respiratory failure requiring mechanical ventilation. Sedation was achieved with midazolam and morphine, and later with propofol. The patient was paralysed with a continuous infusion of cisatracurium 1.42±5.75 mg kg±1 min±1. Methylprednisolone 125 mg i.v. every 12 h was also started. After discontinuation of the cisatracurium infusion 7 days later, the patient manifested a ¯accid quadriplegia with absence of deep-tendon re¯exes. No sensory de®cits were observed. Electromyography (EMG), repetitive nerve stimulation testing, and single ®bre EMG (SFEMG) were performed at regular intervals after stopping cisatracurium. Clinical symptoms and electrophysiological examinations supported the diagnosis of acute motor axonal polyneuropathy related to concomitant administration of cisatracurium and corticosteroid therapy.

Acute motor axonal polyneuropathy after a cisatracurium infusion and concomitant corticosteroid therapy

FODALE, Vincenzo;PRATICO', Caterina;GIRLANDA, Paolo;BARADELLO, Alice;LUCANTO, Tullio;RODOLICO, Carmelo;SANTAMARIA, Letterio;DATTOLA, Roberto
2004

Abstract

A 40-yr-old male was admitted to the intensive care unit following blunt chest trauma. He had multiple rib fractures, bilateral pneumothoraces, and acute respiratory failure requiring mechanical ventilation. Sedation was achieved with midazolam and morphine, and later with propofol. The patient was paralysed with a continuous infusion of cisatracurium 1.42±5.75 mg kg±1 min±1. Methylprednisolone 125 mg i.v. every 12 h was also started. After discontinuation of the cisatracurium infusion 7 days later, the patient manifested a ¯accid quadriplegia with absence of deep-tendon re¯exes. No sensory de®cits were observed. Electromyography (EMG), repetitive nerve stimulation testing, and single ®bre EMG (SFEMG) were performed at regular intervals after stopping cisatracurium. Clinical symptoms and electrophysiological examinations supported the diagnosis of acute motor axonal polyneuropathy related to concomitant administration of cisatracurium and corticosteroid therapy.
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11570/1893116
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 8
social impact